MAUDE Adverse Event Report: BIOMET 3I NARROW RIGHT ANGLE LARGE HEX DRIVER TIP 24MM; DENTAL INSTRUMENT

BIOMET 3I NARROW RIGHT ANGLE LARGE HEX DRIVER TIP 24MM; DENTAL INSTRUMENT
Model Number RASH3N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the screwdriver fractured while screwing the abutment into the mouth.No other tools were damaged., the screw was not fractured, another screwdriver was used to place the abutment.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One (1) narrow right angle large hex driver tip 24mm (rash3n) was returned for investigation.Visual evaluation of the as returned implant identified that the driver fractured.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Pre-existing patient factors, x-ray, and tooth location are not relevant to the reported event.Additionally, the customer did not provide images.The length of the driver's usage is unknown.Device history record (dhr) review was completed for the subject lot number (1226419).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.Review completed utilizing keywords: fracture.Therefore, based on the available information, device malfunction did occur, and the reported event of fracture was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
NARROW RIGHT ANGLE LARGE HEX DRIVER TIP 24MM
Common Device Name
DENTAL INSTRUMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15436291
Report Number0001038806-2022-01453
Device Sequence Number6006111
Product Code NDP
UDI-Device Identifier00844868015260
UDI-Public(01)00844868015260(17)240504(10)1226419
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberRASH3N
Device Catalogue NumberRASH3N
Device Lot Number1226419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown